MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Chemical Exposure (2570)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recv2105 showed no other similar product complaint(s) from this lot number.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported a hole was found in the picc and patient was exposed to contrast dye.No other information was provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the catheter cause or contributed to the reported leak was unconfirmed since no leak could be replicated within the device.One 4fr single lumen powerpicc was returned for investigation.The catheter exhibited evidence of use.A suture was tied through the holes in the molded wing and a red colored residue remained on the external surface of the tubing.The catheter had been trimmed to length at the 47cm depth mark.Both a functional test and a microscopic examination revealed no breaches in any part of the catheter.A lot history review (lhr) of recv2105 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8220060
Report Number3006260740-2018-03825
Device Sequence Number264537
Product Code LJS
UDI-Device Identifier00801741027581
UDI-Public(01)00801741027581
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberN/A
Device Catalogue Number3174108D
Device Lot NumberRECV2105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1